Open access research
publication repository

The universality of iterated hashing over variable-length strings [r-libre/233]

Lemire, Daniel (2012). The universality of iterated hashing over variable-length strings. Discrete Applied Mathematic, 160 (4-5), 604–617. https://doi.org/10.1016/j.dam.2011.11.009

File(s) available for this item:
[img]  PDF - 1008.1715v5.pdf  
Item Type: Journal Articles
Refereed: Yes
Status: Published
Abstract: Iterated hash functions process strings recursively, one character at a time. At each iteration, they compute a new hash value from the preceding hash value and the next character. We prove that iterated hashing can be pairwise independent, but never 3-wise independent. We show that it can be almost universal over strings much longer than the number of hash values; we bound the maximal string length given the collision probability.
Official URL: https://www.sciencedirect.com/science/article/pii/S...
Depositor: Lemire, Daniel
Owner / Manager: Daniel Lemire
Deposited: 03 Sep 2014 18:33
Last Modified: 16 Jul 2015 00:46

Actions (login required)